MAUDE Adverse Event Report: CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SYRINGE MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015612
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 8110, 8015, bd 60 ml syringe; icu medical microclave, model and lot unknown.Therapy date (b)(6) 2018.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the affected product be received for evaluation.
 
Event or Problem Description
The customer reported that during a calcium chloride infusion, a leak was discovered with the last 10-15 ml of the infusion between the needleless valve and the psd tubing.The rate was under 5 ml/hr.The clinician obtained a new syringe and tubing to continue the patient¿s infusion.No patient harm was reported.
 
Event or Problem Description
The customer reported that during a calcium chloride (1 gm/50 ml dextrose 5% for a final concentration of 0.02 gm/ml) infusion, a leak was discovered with the last 10-15 ml of the infusion between the needleless valve and the psd tubing.The rate was under 5 ml/hr.The clinician obtained a new syringe and tubing to continue the patient¿s infusion.No patient harm was reported.
 
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Additional Manufacturer Narrative
The customer¿s report of a leak was confirmed; however, the leak originated from the non-bd microclave valve and not from the connection between the microclave and extension set as reported.Functional testing was conducted on the bd set.The set primed successfully with no leaks or other anomalies observed.During pressure testing leaking was noted from the microclave itself with no leaking at the connection between the microclave and extension set.The female luer port of the bd set was measured and found to be within iso standards.The root cause of the leak was the non-bd microclave.
 
Event or Problem Description
The customer reported that during an infusion of calcium chloride (1 gm/50 ml dextrose 5%, final concentration of 0.02 gm/ml), a leak was discovered with the last 10-15 ml of the infusion between the needleless valve and the pressure sensing disc tubing.The rate was less than 5 ml/hr.The clinician obtained a new syringe and tubing to continue the patient¿s infusion.No patient harm was reported.

Brand Name
ALARIS® SYRINGE MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7866785
Report Number9616066-2018-01601
Device Sequence Number1950794
Product Code FPA
UDI-Device Identifier10885403234040
UDI-Public10885403234040
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015612
Device Catalogue Number10015612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/10/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR